Alert archive / Pennsylvania / Wind Advisories in 2019
Wind Advisory 2, NWS State College, PA
NWS State College, PA issued this wind advisory at Jan 10, 2019, 2:14 AM EST for 7 counties in Pennsylvania. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2019, 2:14 AM EST (07:14 UTC)
- Expired
- Jan 10, 2019, 1:00 PM EST
- In force
- 11 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Bedford County, PA, Franklin County, PA, Fulton County, PA, Lancaster County, PA, Somerset County, PA, York County, PA
The radar
The Sterling radar (KLWX), 109 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
834 WWUS71 KCTP 100714 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 214 AM EST Thu Jan 10 2019 PAZ033>036-064-101800- /O.NEW.KCTP.WI.Y.0002.190110T0714Z-190110T1800Z/ Somerset-Bedford-Fulton-Franklin-Adams- Including the cities of Somerset, Bedford, McConnellsburg, Chambersburg, and Gettysburg 214 AM EST Thu Jan 10 2019 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... The National Weather Service in State College has issued a Wind Advisory, which is in effect until 1 PM EST this afternoon. * WINDS...Northwest 20 to 25 mph with peak gusts of 45 to 50 mph. * TIMING...Pre dawn hours through midday Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Review wind safety and preparedness information at weather.gov/wind. && $$ DeVoir
1 follow-up statement
590 WWUS71 KCTP 100839 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 339 AM EST Thu Jan 10 2019 PAZ065-066-101800- /O.EXA.KCTP.WI.Y.0002.000000T0000Z-190110T1800Z/ York-Lancaster- Including the cities of York and Lancaster 339 AM EST Thu Jan 10 2019 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... The National Weather Service in State College has issued a Wind Advisory, which is in effect until 1 PM EST this afternoon. * WINDS...Northwest 20 to 25 mph with gusts up to 50 mph. * TIMING...Pre dawn hours through midday Thursday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Review wind safety and preparedness information at weather.gov/wind. && $$ PAZ033>036-064-101800- /O.CON.KCTP.WI.Y.0002.000000T0000Z-190110T1800Z/ Somerset-Bedford-Fulton-Franklin-Adams- Including the cities of Somerset, Bedford, McConnellsburg, Chambersburg, and Gettysburg 339 AM EST Thu Jan 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...Northwest 20 to 25 mph with gusts up to 50 mph. * TIMING...Pre dawn hours through midday Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Review wind safety and preparedness information at weather.gov/wind. && $$ DeVoir
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Jan 9, 11:53 PM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Jan 9, 11:53 PM EST, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service State College PA 1153 PM EST Wed Jan 9 2019 .SYNOPSIS... Blustery and colder conditions will prevail through Thursday with lake effect snow showers lasting over the Alleghenies through Thursday afternoon. High pressure will then settle in, with cold air lasting into the weekend. && .NEAR TERM /THROUGH THURSDAY/... Radar echoes look less impressive than a few hours ago, but surface obs in the Laurels and NW mountains continue to show snow falling with visibilities a mile or less at times. The HRRR/HREF show activity continuing in the usual down-lake and orographic favored areas well into Thursday morning. No changes to headlines planned at this time as the long duration event with generally 1-3" of snow per 6 hour period is expected into tomorrow before activity starts to wane during the second half of the day. && .SHORT TERM /THURSDAY NIGHT THROUGH 6 PM THURSDAY/... More of the same tonight into Thursday as Lake effect and orographic snow showers continue over the Laurels, West Central and Northwest Mountains. Flurries will meander into the central and south central mountains at times with little if any accums expected there. Farther east and southeast, blustery and cold conditions will be the story with partly cloudy to mostly clear conditions.Mins tonight will range from the upper teens northwest to the upper 20s southeast. Highs on Thursday will struggle to reach 20F northwest but will reach the mid 30s southeast. Snow showers will decrease in coverage Thursday afternoon and evening. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... Coldest air of the week impacts the region Thursday into Friday with 850mb temps falling to -10 to -15C, which has been a rare occurrence thus far this winter. That will push temps several degrees below normal for late week with a gradual warming back to around seasonal averages for the weekend. Breezy winds on Thursday will gradually diminish overnight into Friday, while any lingering snow showers over the NW mtns and Laurels will also decrease as surface high builds in. Model consensus for weekend tracks a weak northern stream wave across the northern Great Lakes to the Atlantic Coast while a southern stream wave slips off the NC/VA coast late Sunday and gradually drifts NE-ward. Models continue to improve consensus on main features, but are still split on the degree of phasing, though clustering on a solution which keeps the robust southern stream moisture well south of the PA border. Still, some light snowfall still appears likely across especially the southern half of central PA later Sat into Sun. Forecast continues to lean towards the weaker and more progressive ECMWF solutions. After a cool start, more pleasant and gradually milder weather in store by mid next week with snow showers again becoming possible over western sections. && .AVIATION /04Z THURSDAY THROUGH MONDAY/... Very gusty northwest winds continue across all of central Pennsylvania tonight. Snow showers continue to look less impressive on radar, but observations across the northern and western mountains support the idea of widespread restrictions varying from MVFR to LIFR still exist. Much of central and eastern areas should remain VFR overnight and Thursday. Winds will remain strong, and likely gust in the 25 to 30 mph range overnight tonight through the day Thursday. Outlook... Thu...Windy. MVFR/IFR snow showers wrn 1/3. Otherwise VFR. Fri...No sig wx expected. Sat...PM light snow possible. Sun...Light snow possible. Mon...AM light snow possible. VFR PM. && .CTP WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 1 PM EST Thursday for PAZ004-033. Winter Weather Advisory until 1 AM EST Thursday for PAZ024. && SYNOPSIS...La Corte NEAR TERM...La Corte SHORT TERM...Dangelo/DeVoir LONG TERM...RXR AVIATION...Jung
Hazardous weather outlook, Jan 10, 2:14 AM EST, 0 minutes before
Hazardous Weather Outlook National Weather Service State College PA 214 AM EST Thu Jan 10 2019 PAZ034>036-064-110715- Bedford-Fulton-Franklin-Adams- 214 AM EST Thu Jan 10 2019 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ005-006-010>012-017>019-024>028-037-041-042-045-046-049>053- 056>059-063-065-066-110715- McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-York-Lancaster- 214 AM EST Thu Jan 10 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004-110715- Warren- 214 AM EST Thu Jan 10 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ033-110715- Somerset- 214 AM EST Thu Jan 10 2019 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Pennsylvania, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.